I TUOI DATI
I TUOI ORDINI
N. prodotti: 0
Totale ordine: € 0,00
I TUOI ABBONAMENTI
I TUOI ARTICOLI
GIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA
Rivista di Dermatologia e Malattie Sessualmente Trasmesse
Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014
Giornale Italiano di Dermatologia e Venereologia 2017 Mar 14
Copyright © 2017 EDIZIONI MINERVA MEDICA
Sequential monitoring of pigmented lesions during dabrafenib treatment: a prospective study and a literature overview
Emi DIKA 1, Martina LAMBERTINI 1 ✉, Pier A. FANTI 1, Bianca M. PIRACCINI 1, Carlotta GURIOLI 1, Giulia M. RAVAIOLI 1, Marco A. CHESSA 1, Alessandro TRANIELLO GRADASSI 1, Barbara MELOTTI 2, Francesca SPERANDI 2, Annalisa PATRIZI 1
1 Dermatology, Department of Experimental, Diagnostic and Specialty Medicine, University of Bologna, Bologna, Italy; 2 Medical Oncology Unit, Sant’Orsola Malpighi Hospital, Bologna, Italy
BACKGROUND: Targeted therapies in melanoma have shown clinical benefit in incrementing the overall survival of metastatic patients. However, cutaneous adverse events have been frequently associated with these drugs.
METHODS: We report our experience in the management of patients treated with dabrafenib for metastatic melanoma, focusing on the monitoring of pigmented lesions. Dermatologic evaluation was performed during the first visit, at the start of each treatment and subsequently after every four weeks. Global nevi count, videodermoscopy of suspected lesions, and surgical excisions when necessary were performed at the beginning of the treatment and every 4th week. All other cutaneous adverse events were noted and documented. Eleven patients were included.
RESULTS: The most important cutaneous adverse events included palmo-plantar hyperkeratosis, diffuse xerosis and pigmented lesion changes. Regarding the latter, in 6 patients, especially in the first months of treatment, we observed hyperpigmentation and hyperkeratosis of the nevi, of the pigmented mucosae and, in one patient, hyperkeratotic changes on a cutaneous metastasis. Histopathology of the excised lesions showed one ex-novo melanoma occurrence and benign changes to pre-existing nevi.
CONCLUSIONS: The awareness of the importance of sequential monitoring of pigmented lesions, with particular attention to the lesions of new onset, is crucial for the best management of these complex patients.
KEY WORDS: Melanoma - Dabrafenib - Cutaneous adverse effects